Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva and time-zone changes
Jul 27, 2001

I posted a question earlier this week, to which I have not yet received a response. Please help:

I just started taking Sustiva and will be travelling to Asia early next week, where I will be for six weeks. I will be 12 hours out of synch with Eastern Daylight Time. What is the best way to take Sustiva during the transitions to Asia and then back to New York?

Response from Dr. Young

Thanks for your questions.

Given that the half life for efavirenz is very long, you have the luxury of fitting the dosing scheme into your travel plans.

In general, I advise my patients to simply set their watches to the new destination and take their medications accordingly. However, since taking sustiva 12 hours apart can really cause some adverse symptoms, you could simply miss the first evening dose on your day of travel and continue with the Sustiva 36 hours after the last dose once you are situated in the new location.

I hope this helps, safe travels, BY



Previous
which one suposed to be my nadir ??
Next
Kaletra and tenofovir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement